A note on concave utility functions

Monti, Martin M., Grant, Simon and Osherson, Daniel N. (2005) A note on concave utility functions. Mind and Society, 4 1: 85-96. doi:10.1007/s11299-005-0006-7

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads

Author Monti, Martin M.
Grant, Simon
Osherson, Daniel N.
Title A note on concave utility functions
Journal name Mind and Society   Check publisher's open access policy
ISSN 1593-7879
Publication date 2005-06
Sub-type Article (original research)
DOI 10.1007/s11299-005-0006-7
Volume 4
Issue 1
Start page 85
End page 96
Total pages 12
Place of publication Heidelberg, Germany
Publisher Springer
Language eng
Formatted abstract
The classical theory of preference among monetary bets represents people as expected utility maximizers with concave utility functions. Critics of this account often rely on assumptions about preferences over wide ranges of total wealth. We derive a prediction of the theory that bears on bets at any fixed level of wealth, and test the prediction behaviorally. Our results are discrepant with the classical account. Competing theories are also examined in light of our data.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Non-UQ

Document type: Journal Article
Sub-type: Article (original research)
Collection: School of Economics Publications
Version Filter Type
Citation counts: Google Scholar Search Google Scholar
Created: Tue, 20 Sep 2011, 16:20:13 EST by Alys Hohnen on behalf of School of Economics